MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX FILL COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX FILL COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF2505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).(b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization for the internal mammary artery, a 2.5 x 5 og cmplx fill coil (640cf2505, 17736321) became kinked at the delivery wire and it got damaged at the sheath.Therefore, the complaint product was replaced with another new product.After that, the procedure completed without any problems.There was no patient injury reported.Initially, the device was prepped without any problem.At first, the og cmplx fill coil was used without any problems.No further information was provided by hospital.A non-sterile unit og cmplx fill coil 2.5 x 5 was received inside of a pouch.The hub was inspected, and no damages was noted on it.The hypo-tube was inspected, and it was found kinked at 86 cm, 87 cm, 90 cm, 121 cm and 145 cm from proximal.The introducer was inspected, and it was found unzipped and kinked.The support coil and gripper were found in good normal condition.The embolic coil was inspected under microscope and it was found detached and tangled with the hypo-tube with a stretch condition.A manufacturing record evaluation was performed for the finished device 17736321 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - damaged¿ was confirmed during the visual inspection, the introducer was observed kinked.The complaint reported by the customer ¿delivery tube - kinked/bent-in patient¿ was confirmed, during the visual inspection the hypo-tube was found kinked, however could not be determinate the exact time when this occur.The kinked condition observed on the hypo-tube and the introducer may have contributed to the failure and appear to have been caused by excessive handling and force being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Per the instructions for use (ifu), visually examine the coil system for any anomalies such as kinks, burrs, stretched coil, striations, or other damages.If any anomalies are noted or if there is difficulty advancing the coil system from the introducer sheath, the unit may be defective.Based on the information available for review, it is possible that procedural and handling factors may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization for the internal mammary artery, a 2.5 x 5 og complex fill coil (640 cf2505, 17736321) became kinked at the delivery wire and it got damaged at the sheath.Therefore, the complaint product was replaced with another new product.After that, the procedure completed without any problems.There was no patient injury reported.Initially, the device was prepped without any problem.At first, the og complex fill coil was used without any problems.No further information was provided by hospital.Based on the analysis of the device, the embolic coil was found stretched.

Brand Name
OG CMPLX FILL COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8889978
Report Number1226348-2019-00975
Device Sequence Number233604
Product Code KRD
UDI-Device Identifier10886704030188
UDI-Public10886704030188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number640CF2505
Device Lot Number17736321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1